Alert archive / New Mexico / Winter Storm Warnings in 2010
Winter Storm Warning 2, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this winter storm warning at Jan 28, 2010, 1:50 AM MST for Eddy County, Lea County, New Mexico. It took effect at Jan 28, 2010, 9:00 AM MST. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 28, 2010, 1:50 AM MST (08:50 UTC)
- In effect from
- Jan 28, 2010, 9:00 AM MST
- Expired
- Jan 28, 2010, 8:00 PM MST
- In force
- 11 hr
- Issued by
- NWS Midland/Odessa, TX
Counties Eddy County, NM, Lea County, NM
The radar
The Midland/Odessa radar (KMAF), 175 km from the middle of the area, began a volume at 08:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 8.8 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 945 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
779 WWUS44 KMAF 280850 WSWMAF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 250 AM CST THU JAN 28 2010 ...WINTER STORM WARNING AND WINTER WEATHER ADVISORY THIS AFTERNOON AND TONIGHT ACROSS SOUTHEAST NEW MEXICO... THE GUADALUPE MOUNTAINS... AND THE NORTHERN PERMIAN BASIN.... .A STRONG UPPER LEVEL STORM SYSTEM WILL MOVE ACROSS WEST TEXAS AND SOUTHEAST NEW MEXICO THIS MORNING THROUGH EARLY TOMORROW MORNING. THIS UPPER SYSTEM WILL DRIVE A STRONG COLD FRONT SOUTH THROUGH THE AREA TODAY. INCREASING MOISTURE AHEAD OF THE STORM SYSTEM AND COLD AIR MOVING INTO PLACE OVER THE AREA MAY RESULT IN ACCUMULATING SNOW AND SLEET ACROSS PORTIONS OF NORTHERN LEA COUNTY... WITH A RAIN/SNOW MIX ACROSS THE HIGHER ELEVATIONS OF THE GUADALUPE MOUNTAINS BEGINNING THIS MORNING. AS COLD AIR MOVES SOUTH... ADVISORY CONDITIONS WILL SPREAD INTO THE NORTHERN PERMIAN BASIN THIS AFTERNOON WITH PRECIPITATION BECOMING ALL SNOW FOR THE GUADALUPE MOUNTAINS. BY TONIGHT SNOW WILL BECOME THE PREDOMINATE PRECIPITATION TYPE WITH ADDITIONAL ACCUMULATION POSSIBLE. NMZ027-029-TXZ258-281700- /O.UPG.KMAF.WS.A.0001.100128T1800Z-100129T0600Z/ /O.NEW.KMAF.WS.W.0002.100128T1800Z-100129T0600Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-NORTHERN LEA COUNTY- GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...TATUM...PINE SPRINGS 150 AM MST THU JAN 28 2010 ...WINTER STORM WARNING IN EFFECT FROM 11 AM THIS MORNING TO 11 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A WINTER STORM WARNING FOR MODERATE TO HEAVY SNOWFALL AND SLEET... WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 11 PM MST THIS EVENING. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. MODERATE TO OCCASIONAL HEAVY SNOWFALL AND SLEET IS LIKELY ACROSS THE NORTHERN HALF OF LEA COUNTY AND ELEVATIONS MAINLY ABOVE 6000 FEET IN THE GUADALUPE MOUNTAINS BEGINNING THIS MORNING. IN ADDITION...FREEZING RAIN AND SLEET WILL ALSO BE POSSIBLE BELOW 6000 FEET IN THE GUADALUPE MOUNTAINS. SNOW ACCUMULATIONS OF 4 INCHES ARE POSSIBLE WITH SLEET ACCUMULATIONS OF A HALF INCH...BEFORE THE PRECIPITATION TAPERS OFF OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. && $$ NMZ028-033-TXZ045>048-281700- /O.NEW.KMAF.WW.Y.0002.100128T1800Z-100129T0600Z/ EDDY COUNTY PLAINS-CENTRAL LEA COUNTY-GAINES-DAWSON-BORDEN-SCURRY- INCLUDING THE CITIES OF...ARTESIA...CARLSBAD...HOBBS... LOVINGTON...SEMINOLE...LAMESA...SNYDER 250 AM CST THU JAN 28 2010 /150 AM MST THU JAN 28 2010/ ...WINTER WEATHER ADVISORY IN EFFECT FROM NOON CST /11 AM MST/ TODAY TO MIDNIGHT CST /11 PM MST/ TONIGHT... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A WINTER WEATHER ADVISORY FOR MODERATE SNOW FALL...WHICH IS IN EFFECT FROM NOON CST /11 AM MST/ TODAY TO MIDNIGHT CST /11 PM MST/ TONIGHT. MODERATE SNOWFALL AND SLEET IS POSSIBLE ACROSS THE NORTHERN PERMIAN BASIN AND PORTIONS OF SOUTHEAST NEW MEXICO THIS AFTERNOON. SNOW ACCUMULATIONS OF 1 TO 3 INCHES WITH SLEET ACCUMULATIONS NEAR A QUARTER INCH ARE POSSIBLE...BEFORE THE PRECIPITATION TAPERS OFF OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$
3 follow-up statements
422 WWUS44 KMAF 281558 WSWMAF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 958 AM CST THU JAN 28 2010 ...A WINTER STORM WARNING AND WINTER WEATHER ADVISORY THIS AFTERNOON AND TONIGHT ACROSS SOUTHEAST NEW MEXICO... THE GUADALUPE MOUNTAINS...AND THE NORTHERN PERMIAN BASIN.... .A STRONG UPPER LEVEL STORM SYSTEM NEARING WEST TEXAS AND SOUTHEAST NEW MEXICO...ABUNDANT MOISTURE...AND A STRONG COLD FRONT ARE CREATING FAVORABLE CONDITIONS FOR WINTRY WEATHER. ACCUMULATING SNOW...SLEET...AND ICE ARE EXPECTED ACROSS PORTIONS OF NORTHERN AND CENTRAL LEA COUNTY AND EDDY COUNTY WHERE SNOW ACCUMULATIONS TO AROUND 3 TO 4 INCHES ARE POSSIBLE. SNOW IS EXPECTED ACROSS ELEVATIONS ABOVE 5500 FT IN THE GUADALUPE MOUNTAINS AND AMOUNTS MAY NEAR 5 INCHES. AS COLD AIR MOVES SOUTH...ADVISORY CONDITIONS ARE SPREADING INTO THE NORTHERN PERMIAN BASIN THIS MORNING WITH A VARIETY OF PRECIPITATION IN THE FORM OF SHOWERS...FREEZING RAIN...SLEET...AND EVENTUALLY SNOW. NMZ028-033-290000- /O.UPG.KMAF.WW.Y.0002.100128T1800Z-100129T0600Z/ /O.EXB.KMAF.WS.W.0002.100128T1600Z-100129T0600Z/ EDDY COUNTY PLAINS-CENTRAL LEA COUNTY- INCLUDING THE CITIES OF...ARTESIA...CARLSBAD...HOBBS...LOVINGTON 858 AM MST THU JAN 28 2010 ...WINTER STORM WARNING IN EFFECT UNTIL 11 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A WINTER STORM WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT UNTIL 11 PM MST THIS EVENING. THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT. MODERATE TO HEAVY SNOWFALL AND SLEET IS POSSIBLE ACROSS THE PORTIONS OF SOUTHEAST NEW MEXICO TODAY. SNOW ACCUMULATIONS TO AROUND 2 TO 4 INCHES WITH SLEET ACCUMULATIONS NEAR A QUARTER INCH ARE POSSIBLE...BEFORE THE PRECIPITATION TAPERS OFF OVERNIGHT. AREAS NORTH OF HIGHWAY 62/180 ARE FAVORED THE HEAVIEST SNOW AND SLEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. && $$ NMZ027-029-TXZ258-290000- /O.EXT.KMAF.WS.W.0002.100128T1600Z-100129T0600Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-NORTHERN LEA COUNTY- GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...TATUM...PINE SPRINGS 858 AM MST THU JAN 28 2010 ...WINTER STORM WARNING NOW IN EFFECT UNTIL 11 PM MST THIS EVENING... THE WINTER STORM WARNING IS NOW IN EFFECT UNTIL 11 PM MST THIS EVENING. MODERATE TO OCCASIONAL HEAVY SNOWFALL AND SLEET ARE LIKELY ACROSS THE NORTHERN HALF OF LEA COUNTY WHERE ISOLATED LOCATIONS MAY RECEIVE 3 TO 4 INCHES OF SNOW AND NEAR ONE QUARTER INCH OF SLEET. ELEVATIONS MAINLY ABOVE 5500 FEET IN THE GUADALUPE MOUNTAINS. IN ADDITION...FREEZING RAIN AND SLEET WILL ALSO BE POSSIBLE BELOW 5500 FEET IN THE GUADALUPE MOUNTAINS. SNOW ACCUMULATIONS OF 5 INCHES ARE POSSIBLE IN THE MOUNTAINS WITH SLEET ACCUMULATIONS NEAR A HALF INCH...BEFORE THE PRECIPITATION TAPERS OFF OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. && $$ TXZ045>048-290000- /O.EXT.KMAF.WW.Y.0002.100128T1600Z-100129T0600Z/ GAINES-DAWSON-BORDEN-SCURRY- INCLUDING THE CITIES OF...SEMINOLE...LAMESA...SNYDER 958 AM CST THU JAN 28 2010 ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL MIDNIGHT CST TONIGHT... THE WINTER WEATHER ADVISORY IS NOW IN EFFECT UNTIL MIDNIGHT CST TONIGHT. MODERATE SNOWFALL...FREEZING RAIN...AND SLEET ARE POSSIBLE ACROSS THE NORTHERN PERMIAN BASIN TODAY. SNOW ACCUMULATIONS OF 1 TO 3 INCHES WITH SLEET AND ICE ACCUMULATIONS NEAR A QUARTER INCH ARE POSSIBLE...BEFORE THE PRECIPITATION TAPERS OFF OVERNIGHT. CONCERNS ARE THAT ICE ACCUMULATIONS MAY BE GREATER THAN ONE QUARTER INCH AND A ICE STORM WARNING MAY BE NEEDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$
615 WWUS44 KMAF 282003 WSWMAF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 203 PM CST THU JAN 28 2010 ...A WINTER STORM WARNING AND WINTER WEATHER ADVISORY IS IN EFFECT THROUGH 900 PM CST/8 PM MST THIS EVENING ACROSS SOUTHEAST NEW MEXICO...THE GUADALUPE MOUNTAINS...AND THE NORTHERN PERMIAN BASIN... .A STRONG UPPER LEVEL STORM SYSTEM MOVING ACROSS WEST TEXAS AND SOUTHEAST NEW MEXICO ALONG WITH ABUNDANT MOISTURE AND A STRONG COLD FRONT RESULTED IN FAVORABLE WINTER WEATHER CONDITIONS. REPORTS INDICATE THAT THE EDDY COUNTY PLAINS HAVE RECEIVED 2 TO 3 INCHES OF SNOW AND AROUND 4 INCHES OF SNOW IN PARTS OF THE GUADALUPE MOUNTAINS. FARTHER EAST ACROSS THE NORTHERN PERMIAN BASIN A WINTER MIX OF SNOW...SLEET...FREEEZING RAIN HAVE BEEN REPORTED WITH SOME SLUSH BEING REPORTED ON ROADWAYS IN GAINES AND DAWSON COUNTIES. WINTER PRECIPITATION DOES LOOK TO BE COMING TO AN END THIS EVENING HOWEVER A HARD FREEZE IS EXPECTED TONIGHT AND ROADWAYS WILL REMAIN SLICK WITH ICE AND SNOW EVEN AFTER THE PRECIPITATION HAS ENDED. NMZ027>029-033-TXZ258-290300- /O.EXT.KMAF.WS.W.0002.000000T0000Z-100129T0300Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...ARTESIA...CARLSBAD...TATUM... HOBBS...LOVINGTON...PINE SPRINGS 103 PM MST THU JAN 28 2010 ...WINTER STORM WARNING NOW IN EFFECT UNTIL 8 PM MST THIS EVENING... THE WINTER STORM WARNING IS NOW IN EFFECT UNTIL 8 PM MST THIS EVENING. MODERATE TO BRIEF HEAVY SNOWFALL IS POSSIBLE ACROSS PORTIONS OF SOUTHEAST NEW MEXICO AND THE GUADALUPE MOUNTAINS. AN ADDITIONAL INCH OF SNOW WILL BE POSSIBLE THROUGH THE EVENING. STORM SNOWFALL TOTALS OF 4 INCHES IN THE SOUTHEAST NEW MEXICO PLAINS AND 5 INCHES IN THE GUADALUPE MOUNTAINS ARE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. && $$ TXZ045>048-290300- /O.EXT.KMAF.WW.Y.0002.000000T0000Z-100129T0300Z/ GAINES-DAWSON-BORDEN-SCURRY- INCLUDING THE CITIES OF...SEMINOLE...LAMESA...SNYDER 203 PM CST THU JAN 28 2010 ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 9 PM CST THIS EVENING... THE WINTER WEATHER ADVISORY IS NOW IN EFFECT UNTIL 9 PM CST THIS EVENING. BRIEF MODERATE SNOWFALL...FREEZING RAIN...AND SLEET ARE POSSIBLE ACROSS THE NORTHERN PERMIAN BASIN THROUGH MID EVENING. ANY SNOW ACCUMULATIONS WILL BE LEES THAN AN INCH AND ICE ACCUMULATIONS WILL BE LESS THAN ONE QUARTER INCH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$
886 WWUS44 KMAF 290136 WSWMAF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 736 PM CST THU JAN 28 2010 ...A WINTER STORM WARNING IS IN EFFECT THROUGH 8 PM MST THIS EVENING ACROSS THE GUADALUPE MOUNTAINS AND SOUTHEAST NEW MEXICO... ...A WINTER WEATHER ADVISORY IS IN EFFECT THROUGH 1200 AM CST/11 PM MST THIS EVENING ACROSS THE VAN HORN HIGHWAY 54 CORRIDOR...THE DAVIS AND APPACHE MOUNTAINS...THE UPPER TRANS PECOS...AND NORTHERN PERMIAN BASIN... .A STRONG UPPER LEVEL STORM SYSTEM MOVING ACROSS WEST TEXAS AND SOUTHEAST NEW MEXICO ALONG WITH ABUNDANT MOISTURE AND A STRONG COLD FRONT HAS RESULTED IN FAVORABLE WINTER WEATHER CONDITIONS THIS EVENING. REPORTS INDICATE THAT THE EDDY COUNTY PLAINS HAVE RECEIVED 2 TO 3 INCHES OF SNOW AND AROUND 4 INCHES OF SNOW IN PARTS OF THE GUADALUPE MOUNTAINS. FARTHER SOUTH AND EAST ACROSS THE VAN HORN HIGHWAY 54 CORRIDOR...THE DAVIS AND APPACHE MOUNTAINS...THE UPPER TRANS PECOS...AND NORTHERN PERMIAN BASIN A WINTER MIX OF SNOW...SLEET...AND FREEZING RAIN HAVE BEEN REPORTED WITH SOME SLUSH BEING REPORTED ON ROADWAYS IN GAINES AND DAWSON COUNTIES. SNOW WAS REPORTED ACROSS AREAS FURTHER WEST. ALTHOUGH WINTER PRECIPITATION DOES LOOK TO BE COMING TO AN END THIS EVENING...A HARD FREEZE IS EXPECTED TONIGHT AND ROADWAYS WILL REMAIN SLICK WITH ICE AND SNOW EVEN AFTER THE PRECIPITATION HAS ENDED. NMZ027>029-033-TXZ258-290300- /O.CON.KMAF.WS.W.0002.000000T0000Z-100129T0300Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...ARTESIA...CARLSBAD...TATUM... HOBBS...LOVINGTON...PINE SPRINGS 636 PM MST THU JAN 28 2010 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING. MODERATE TO BRIEF HEAVY SNOWFALL IS POSSIBLE ACROSS PORTIONS OF SOUTHEAST NEW MEXICO AND THE GUADALUPE MOUNTAINS. AN ADDITIONAL INCH OF SNOW WILL BE POSSIBLE THROUGH THE EVENING. STORM SNOWFALL TOTALS OF 4 INCHES IN THE SOUTHEAST NEW MEXICO PLAINS AND 5 INCHES IN THE GUADALUPE MOUNTAINS ARE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. && $$ NMZ034-TXZ050-057>060-067-074-290600- /O.EXB.KMAF.WW.Y.0002.000000T0000Z-100129T0600Z/ SOUTHERN LEA COUNTY-ANDREWS-VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-WARD- DAVIS/APACHE MOUNTAINS AREA- INCLUDING THE CITIES OF...EUNICE...JAL...ANDREWS...VAN HORN... PECOS...MENTONE...RED BLUFF LAKE...KERMIT...MONAHANS...ALPINE 736 PM CST THU JAN 28 2010 /636 PM MST THU JAN 28 2010/ ...WINTER WEATHER ADVISORY IN EFFECT UNTIL MIDNIGHT CST /11 PM MST/ TONIGHT... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW AND SLEET...WHICH IS IN EFFECT UNTIL MIDNIGHT CST /11 PM MST/ TONIGHT. BRIEF MODERATE SNOWFALL AND SLEET ARE POSSIBLE ACROSS THE VAN HORN HIGHWAY 54 CORRIDOR...THE DAVIS AND APPACHE MOUNTAINS...AND THE UPPER TRANS PECOS THROUGH THIS EVENING. 1 TO 2 INCHES OF SNOW ACCUMULATIONS CAN BE EXPECTED...WITH ISOLATED AMOUNTS APPROACHING 3 INCHES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ TXZ045>048-290600- /O.EXT.KMAF.WW.Y.0002.000000T0000Z-100129T0600Z/ GAINES-DAWSON-BORDEN-SCURRY- INCLUDING THE CITIES OF...SEMINOLE...LAMESA...SNYDER 736 PM CST THU JAN 28 2010 ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL MIDNIGHT CST TONIGHT... THE WINTER WEATHER ADVISORY IS NOW IN EFFECT UNTIL MIDNIGHT CST TONIGHT. BRIEF MODERATE SNOWFALL AND SLEET ARE POSSIBLE ACROSS THE NORTHERN PERMIAN BASIN THROUGH THIS EVENING. 1 TO 2 INCHES OF SNOW ACCUMULATIONS CAN BE EXPECTED...WITH ISOLATED AMOUNTS APPROACHING 3 INCHES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this winter storm warning went out at Jan 27, 10:12 PM MST, 3 hours 38 minutes earlier.
Area forecast discussion, Jan 27, 10:12 PM MST, 3 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1112 PM CST WED JAN 27 2010
.DISCUSSION...
THE 06Z AVIATION FORECAST DISCUSSION HAS BEEN INCLUDED BELOW.
&&
.AVIATION...
MVFR TO LOCALIZED IFR CONDITIONS ARE EXPECTED ACROSS THE REGION
OVERNIGHT THROUGH THURSDAY...AS LOW LEVEL MOISTURE CONTINUES TO
SPREAD WESTWARD THROUGH THE REGION IN ADVANCE OF AN APPROACHING
UPPER LEVEL STORM SYSTEM. SHOWERS...AND A FEW THUNDERSTORMS...
WILL CONTINUE TO BECOME MORE WIDESPREAD ACROSS THE REGION
OVERNIGHT...AND WE HAVE INCLUDED PREVAILING SHRA WITH A FEW
TEMPO/S FOR TSRA WITHIN THE TERMINAL FORECASTS. ALSO...AREAS OF
FOG AND LIGHT DRIZZLE WILL BE POSSIBLE OVERNIGHT...ESPECIALLY
ACROSS THE PERMIAN BASIN AND LOWER TRANS PECOS REGION. A COLD
FRONT WILL PUSH THROUGH THE REGION THURSDAY MORNING INTO THE
AFTERNOON. WINDS WILL SHIFT TO THE NORTH AT 12-15 KNOTS FOLLOWING
THE PASSAGE OF THE FRONT. RAIN MAY MIX WITH SLEET FOLLOWING THE
PASSAGE OF THE FRONT. PRECIPITATION MAY BECOME A MIXTURE OF SLEET
AND THEN SNOW EARLY THURSDAY EVENING AS THE COLDER AIR ARRIVES.
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...WINTER STORM WATCH FROM THURSDAY MORNING THROUGH THURSDAY
EVENING FOR THE FOLLOWING ZONES... GUADALUPE MOUNTAINS OF
EDDY COUNTY...NORTHERN LEA COUNTY.
TX...WINTER STORM WATCH FROM THURSDAY MORNING THROUGH THURSDAY
EVENING FOR THE FOLLOWING ZONES... GUADALUPE MOUNTAINS.
&&
21Hazardous weather outlook, Jan 27, 1:43 PM MST, 12 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 243 PM CST WED JAN 27 2010 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-282045- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 243 PM CST WED JAN 27 2010 /143 PM MST WED JAN 27 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS WILL BE POSSIBLE OVERNIGHT INTO THURSDAY MORNING OVER THE PERMIAN BASIN...SOUTHEAST NEW MEXICO...TRANS PECOS...THE BIG BEND AND STOCKTON PLATEAU. A FEW OF THESE STORMS COULD BE STRONG. SMALL HAIL AND LOCALIZED HEAVY RAINFALL WILL BE THE MAIN CONCERNS WITH THE STORMS. ALSO AREAS OF FOG ARE EXPECTED TO DEVELOP BEFORE MIDNIGHT ACROSS MOST OF THE PERMIAN BASIN AND PARTS OF SOUTHEAST NEW MEXICO. VISIBILITY MAY FALL AS LOW AS 1 MILE OR SO. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY BY THURSDAY MORNING SHOWERS WITH EMBEDDED THUNDERSTORMS ARE EXPECTED TO BECOME WIDESPREAD ACROSS THE AREA. THUNDERSTORMS WILL BE CAPABLE OF LOCALLY HEAVY RAIN AND HAIL...ESPECIALLY ACROSS THE EASTERN PERMIAN BASIN AND THE LOWER TRANS PECOS. SHOWERS ARE EXPECTED TO TRANSITION TO A WINTRY MIX ACROSS THE GUADALUPE MOUNTAINS AND SOUTHEAST NEW MEXICO PLAINS THURSDAY AFTERNOON AND THEN TO SNOW BEFORE SUNSET. ACCUMULATIONS OF 2 TO 3 INCHES WILL BE POSSIBLE IN THE PARTS OF THE SOUTHEAST NEW MEXICO PLAINS...ESPECIALLY NORTHERN LEA COUNTY. 3 TO 5 INCHES OF SNOW WILL BE POSSIBLE IN THE GUADALUPE MOUNTAINS...ESPECIALLY ABOVE 6000 FT. A WINTER STORM WATCH IS IN EFFECT FOR THE GUADALUPE MOUNTAINS MAINLY ABOVE 6000 FT AND FOR NORTHERN LEA COUNTY OF SOUTHEAST NEW MEXICO FOR THURSDAY AFTERNOON AND EVENING. FARTHER EAST ACROSS THE NORTHERN PERMIAN BASIN A WINTRY MIX WILL BE POSSIBLE INTO THURSDAY EVENING THEN TRANSITIONING TO SNOW. ALTHOUGH SIGNIFICANT ACCUMULATIONS ARE NOT EXPECTED AT THIS TIME...ROADWAYS MAY BECOME SLICK THURSDAY NIGHT INTO FRIDAY MORNING. .SPOTTER INFORMATION STATEMENT... LOCAL INTEREST SHOULD REMAIN UP TO DATE WITH THE LATEST INFORMATION ON THIS STORM SYSTEM. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Special weather statement, Jan 27, 9:29 PM MST, 4 hours 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1029 PM CST WED JAN 27 2010 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-281200- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...ARTESIA...CARLSBAD... CARLSBAD CAVERNS NP...TATUM...HOBBS...LOVINGTON...EUNICE...JAL... SEMINOLE...LAMESA...GAIL...SNYDER...ANDREWS...STANTON... BIG SPRING...COLORADO CITY...VAN HORN...PECOS...MENTONE... RED BLUFF LAKE...KERMIT...ODESSA...MIDLAND...GARDEN CITY... MONAHANS...CRANE...MCCAMEY...RANKIN...BIG LAKE...ALPINE... FORT DAVIS...FORT STOCKTON...PRESIDIO...MARFA...BIG BEND NP... MARATHON...SANDERSON...GUADALUPE MOUNTAINS NP...PINE SPRINGS 1029 PM CST WED JAN 27 2010 /929 PM MST WED JAN 27 2010/ ...ACTIVE WEATHER ACROSS THE AREA TONIGHT THROUGH FRIDAY MORNING... LOW LEVEL MOISTURE WILL CONTINUE TO INCREASE ACROSS WEST TEXAS AND SOUTHEAST NEW MEXICO OVERNIGHT IN ADVANCE OF AN APPROACHING VIGOROUS UPPER LEVEL STORM SYSTEM. PATCHY FOG AND DRIZZLE WILL DEVELOP ACROSS THE PERMIAN BASIN AND THE TRANS PECOS REGION TONIGHT. THE VISIBILITY MAY BECOME LOCALLY REDUCED TO AROUND 1 MILE ACROSS THESE LOCATIONS. RAIN SHOWERS WILL CONTINUE TO INCREASE IN COVERAGE ACROSS THE REGION LATE TONIGHT...ESPECIALLY ALONG AND NORTHWEST OF A CANDELARIA...MARFA...PECOS...MIDLAND...BIG SPRING LINE. MOISTURE LEVELS WILL BE QUITE HIGH ACROSS THE REGION FOR THIS TIME YEAR...SO LOCALLY HEAVY RAINFALL WILL BE POSSIBLE. A FEW THUNDERSTORMS WILL ALSO BE POSSIBLE OVERNIGHT... PARTICULARLY FROM THE BIG BEND AND LOWER TRANS PECOS REGIONS TO THE PERMIAN BASIN. ENOUGH INSTABILITY MAY BE PRESENT FOR A FEW THUNDERSTORMS TO PRODUCE SMALL HAIL ACROSS THESE LOCATIONS. THE CHANCE FOR SNOW WILL INCREASE ACROSS THE HIGHER ELEVATIONS OF THE GUADALUPE MOUNTAINS LATE TONIGHT AND THURSDAY...WHERE SNOWFALL ACCUMULATIONS OF 3 TO 5 INCHES WILL BE POSSIBLE BY THURSDAY EVENING. ALSO...RAIN WILL CHANGE TO A MIX OF SLEET AND SNOW ACROSS NORTHERN LEA COUNTY THURSDAY MORNING...BEFORE TRANSITIONING TO ALL SNOW THURSDAY AFTERNOON. SLEET AND SNOW ACCUMULATIONS OF 2 TO 4 INCHES WILL BE POSSIBLE ACROSS NORTHERN LEA COUNTY BY THURSDAY EVENING. A WINTER STORM WATCH HAS BEEN ISSUED FOR THE HIGHER ELEVATIONS OF THE GUADALUPE MOUNTAINS AND NORTHERN LEA COUNTY IN SOUTHEAST NEW MEXICO THURSDAY AFTERNOON AND EVENING. THE COLD FRONT WILL PUSH THROUGH THE PERMIAN BASIN LATE THURSDAY MORNING AND EARLY THURSDAY AFTERNOON. A WINTRY MIX OF PRECIPITATION WILL SPREAD EAST INTO THE PERMIAN BASIN LATE THURSDAY NIGHT AND FRIDAY MORNING. ALTHOUGH SIGNIFICANT ACCUMULATIONS ARE NOT EXPECTED AT THIS TIME...MOST LOCATIONS WILL EXPERIENCE BELOW FREEZING TEMPERATURES FRIDAY MORNING AND ROADWAYS MAY BECOME SLICK AND HAZARDOUS.
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 28, 1:50 AM MST | Winter Weather Advisory | MAF | Eddy, Lea | 27 hr |
| Jan 28, 4:50 AM MST | Areal Flood Advisory | MAF | Andrews, Ector, Winkler | 3 hr |
| Jan 28, 5:46 AM MST | Areal Flood Advisory | MAF | Midland | 3 hr |
| Jan 28, 6:14 AM MST | Areal Flood Advisory | MAF | Terrell | 3 hr |
| Jan 28, 6:33 AM MST | Flash Flood Warning | MAF | Andrews, Ector, Martin, Midland | 3 hr |
| Jan 28, 7:30 AM MST | Areal Flood Advisory | MAF | Borden, Dawson, Glasscock, Howard, Martin, Reagan | 3 hr |
| Jan 28, 8:13 AM MST | Areal Flood Advisory | MAF | Mitchell | 3 hr |
| Jan 28, 8:33 AM MST | Areal Flood Advisory | MAF | Scurry | 4 hr |
| Jan 28, 9:00 AM MST | Areal Flood Advisory | MAF | Andrews, Gaines, Martin | 4 hr |
Nearby
Winter Storm Warnings in New Mexico, 2010Winter Storm Warnings in Texas, 2010Every winter storm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.